Ice Storm, Bradley
- When
- February 26, 2:14 AM CST to 9:00 AM CST
- Where
- Bradley forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
An ice storm affected mainly the southeast half of Arkansas from the night of the 25th into the morning of the 26th. Freezing rain overspread the area from the southwest during the evening of the 25th and continued into the morning hours of the 26th.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An ice storm affected mainly the southeast half of Arkansas from the night of the 25th into the morning of the 26th. Freezing rain overspread the area from the southwest during the evening of the 25th and continued into the morning hours of the 26th. Freezing rain amounts of 1/4 to 1/3 inch were common, but isolated totals reached 1/2 to 2/3 of an inch. Icing occurred on already snow covered roads in some cases, with widespread hazardous driving conditions resulting. In general, ice buildup on power lines was minimal...and power outages were limited. It was estimated that between 5000 and 6000 customers across the area were without power for a period of time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 25, 10:26 PM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1026 PM CST TUE FEB 25 2003
ANOTHER UPDATE COMING TO UPGRADE SOUTHEAST TWO THIRDS OF CWFA TO AN
ICE STORM WARNING AND RAISE POPS THERE TO LIKELY. NO OTHER CHANGES
AT THIS TIME. THANKS FOR COORD WFO MEG. /54/
PREVIOUS DISCUSSION...
AREA IS BETWEEN WINTER WEATHER SYSTEMS THIS AFTERNOON. LOOKS LIKE
WEAK SHORT WAVE WILL MOVE ACROSS THE AREA EARLY WEDNESDAY AND WILL
BRING A CHANCE OF LIGHT PRECIPITATION TO THE AREA LATE TONIGHT
POSSIBLY INTO EARLY WEDNESDAY MORNING. MODEL SOUNDINGS SUPPORT
SNOW IN NORTHERN AND CENTRAL SECTIONS AND FREEZING RAIN/SLEET
IN SOUTH BUT THICKNESS AND TEMPS ALOFT SUGGEST FREEZING RAIN/
SLEET ACROSS CENTRAL SECTIONS. WILL GO WITH MOSTLY SNOW ACROSS
THE NORTH AND SNOW/SLEET WITH A CHANCE OF FREEZING RAIN ACROSS
CENTRAL SECTIONS AND FREEZING RAIN/SLEET FOR THE SOUTH. QPFS
LOOK LIGHT AND WILL GO WITH ONE INCH OR LESS OF SNOW AND LESS
THAN .10 INCH ICE. WILL ISSUE ADVISORY FOR ENTIRE CWA FOR LATE
TONIGHT INTO EARLY WEDNESDAY MORNING DUE TO THIS. SHOULD SEE
BREAK LATER IN THE MORNING INTO THE AFTERNOON THEN PRECIPITATION
SHOULD INCREASE AGAIN DURING THE AFTERNOON AND CONTINUE ACROSS
WEDNESDAY NIGHT. TEMPS ALOFT WILL BE HIGHER BY THIS TIME AND
WILL LOOK FOR SNOW/SLEET IN THE NORTH...SLEET/FREEZING RAIN
ACROSS CENTRAL SECTIONS AND RAIN/FREEZING RAIN ACROSS SOUTH.
AMOUNTS DO NOT LOOK BIG WITH THIS SYSTEM EITHER SO A WINTER
STORM WATCH DOES NOT LOOK NECESSARY. WILL HOLD OFF ON ADVISORIES
FOR THIS UNTIL LATER. MOST CRITICAL FACTOR WILL BE SURFACE TEMPS.
TEMPS MAY DROP A LITTLE EARLY TONIGHT THEN WILL LIKELY HOLD STEADY
OR RISE SLOWLY THE REST OF THE NIGHT AND WEDNESDAY. WILL GO WITH
TEMPS GETTING A LITTLE ABOVE FREEZING IN THE SOUTH WEDNESDAY
AFTERNOON AND TO NEAR 32 ACROSS CENTRAL SECTIONS. TEMPS MAY NUDGE
A LITTLE HIGHER EARLY WEDNESDAY NIGHT AND HOLD NEAR STEADY.
SOME WARMING INDICATED FOR THURSDAY BUT THAT COULD BE HELD DOWN
A LITTLE BY SNOW AND ICE COVER. DID NOT MAKE SIGNIFICANT CHANGES
TO EXTENDED. LOOKS LIKE SYSTEM FRIDAY INTO SATURDAY WILL GO MORE
TO THE NORTH. WENT WITH HIGHER POPS IN THE NORTH AND KEPT MIXED
PRECIP IN THAT AREA BUT MOSTLY RAIN ELSEWHERE. SYSTEM FOR SUNDAY
SHOULD MOVE INTO WARMER AIR AND STILL LOOKS LIKE ALL RAIN.
.LZK...ICE STORM WARNING ARZ025-032>034-042>047-052>057-062>069.
WINTER WEATHER ADVISORY ARZ003>007-012>016-021>024-030-031-
037>041.ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1112 PM CST TUE FEB 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT ANOTHER WINTER STORM WILL AFFECT MUCH OF ARKANSAS OVERNIGHT. FREEZING RAIN AND POSSIBLY SLEET CAN BE EXPECTED IN SOUTH AND EAST ARKANSAS...A MIXTURE OF SLEET...FREEZING RAIN...AND SNOW CAN BE EXPECTED IN WEST CENTRAL AND NORTH CENTRAL ARKANSAS...AND LIGHT SNOW CAN BE EXPECTED IN NORTH ARKANSAS. NUMEROUS WINTER WEATHER WARNINGS AND ADVISORIES HAVE BEEN POSTED THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM AFFECTING ARKANSAS TONIGHT WILL LINGER INTO WEDNESDAY MORNING...WITH MOST OF THE PRECIPITATION EXPECTED TO END BY NOON. ANOTHER SYSTEM WILL FOLLOW IMMEDIATELY BEHIND THE FIRST ONE...AFFECTING ARKANSAS WEDNESDAY EVENING AND WEDNESDAY NIGHT. WITH COLD AIR IN PLACE...LIGHT SNOW IS EXPECTED TO SPREAD ACROSS NORTHERN ARKANSAS...WITH RAIN OR FREEZING RAIN IN CENTRAL SECTIONS. AFTER A BRIEF PERIOD OF FREEZING RAIN IN THE SOUTH... MAINLY RAIN IS EXPECTED. PEOPLE IN ARKANSAS SHOULD MONITOR THIS ONGOING BOUT OF WINTER WEATHER. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. YET ANOTHER SYSTEM WILL ARRIVE FROM THE SOUTHERN PLAINS FRIDAY AFTERNOON AND NIGHT. COLD AIR WILL REMAIN IN PLACE...WITH SNOW LIKELY IN NORTHERN AND CENTRAL ARKANSAS...AND RAIN OR SNOW LIKELY IN THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 54
The national radar mosaic for the moment the first event began.
28 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342597, 5342598, 5342599, 5342600, 5342601, 5342602, 5342603, 5342604, 5342605, 5342606, 5342607, 5342608, 5342609, 5342610, 5342611, 5342612, 5342613, 5342614, 5342615, 5342616, 5342617, 5342618, 5342619, 5342620, 5342621, 5342622, 5342623, 5342624.